Utah, 2003Funnel Cloud in Utah, May 7, 2003
May 7, 2003 · NWS SLC · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 7, 8:42 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, May 7, 8:42 AM MST, 4 hours 38 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
942 AM MDT WED MAY 7 2003
.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL AFFECT THE GREAT
BASIN TODAY INTO THIS WEEKEND.
.DISCUSSION...VORT MAX LIFTING NORTH THROUGH WESTERN UTAH THIS
MORNING WITH BAND OF PRECIP OVER NORTHWEST UTAH. SHORT WAVE TROUGH
TO MOVE THROUGH THIS AFTERNOON AND MAKE PRECIP MORE WIDESPREAD.
UNTIL THEN...AIR MASS MOIST AND SOMEWHAT UNSTABLE FOR SCATTERED
CONVECTION OVER MUCH OF THE FORECAST AREA TODAY. TROUGH AXIS MOVES
THROUGH LATE THIS AFTERNOON/EARLY EVENING. THIS WILL INCREASE
PRECIP CHANCES FOR WESTERLY SLOPES OF SOUTHERN UTAH. JET ORIENTED
ALONG NORTHERN ARIZONA PROVIDING SOME LIFT AS WELL.
AS THE SYSTEM SHIFTS EAST TONIGHT...CONVECTION WILL DIMINISH. SHOWERS
SHOULD CONTINUE OVER THE MOUNTAINS AND AREAS FAVORED BY WESTERLY FLOW
LASTING A BIT LONGER.
THE NEXT CLOSED LOW TO MOVE INTO THE PACIFIC NORTHWEST TOMORROW
MORNING AND SEND A VORT MAX INTO THE FORECAST AREA BY AFTERNOON. AIR
MASS REMAINING SOMEWHAT UNSTABLE...SO SCATTERED SHOWERS WILL BE
INITIATED BY THE AFTERNOON AS WELL.
CLOUD AND PRECIP FIELDS HANDLED WELL TODAY...SO NO UPDATES PLANNED.
SLC 656 CDC 555 NELSON
.SLC...NONE.
Hazardous weather outlook, May 7, 6:04 AM MST, 7 hours 16 minutes before
IDZ024-025-UTZ001>021-WYZ021-081300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT WED MAY 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
A COLD PACIFIC STORM SYSTEM COULD BRING SIGNIFICANT MOUNTAIN
SNOWFALL TO UTAH FROM LATE THURSDAY THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Funnel Cloud, Duchesne
- When
- May 7, 1:20 PM MST to 1:30 PM MST
- Where
- Duchesne County, Fruitland
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.298, -110.425 (the zone’s center; the record gives no point)
Thunderstorms moving through Duchesne County spawned a funnel cloud near the town of Fruitland. Brief heavy rain and small hail also fell from the storms.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379919.